MAUDE Adverse Event Report: SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM

SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Catalog Number APOGEE 2300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procept biorobotics is an importer of the apogee 2300 digital color doppler ultrasound imaging system.The system is a purchased device hence manufacture date is not available.The receiving inspection record for the apogee 2300 digital color doppler ultrasound imaging system serial number (b)(6) was reviewed.It passed the receiving inspection.No reworks were performed by procept biorobotics that were related to the reported event.The review indicated that the device met specifications when released for distribution.The review of the operation manual for the apogee 2300 device (ifu) found that it has covered the related safety instruction: 1.6 safety: when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding the apogee 2300 digital color doppler ultrasound imaging system is a reusable device; therefore, it is still currently in possession of the user facility.In summary, the root cause for the reported event is attributed to two factors: (1) patient anatomy - specifically, inherently weak and thin prostatic tissue in the mid-prostate region.(2) user error, including difficulty angling the trus probe while attempting to reach the target area.The user acknowledged an error in probe angulation.The surgeon does not attribute the rectal perforation to the aquablation therapy or device itself.The user manual of the apogee 2300 device lists rectal perforation as a potential risk of the procedure.It was reported that the aquablation procedure completed successfully without any errors or malfunction.The patient was found to have a rectal perforation.No additional surgeries or interventions were required following the aquablation procedure.The decision was made to manage the perforation conservatively, with prolonged catheterisation and an extended inpatient stay for monitoring on the ward.Patient is reported to be doing well.Based on the review of treatment log files, dhr, and ifu, the event is considered not to be device related.The information received determined that the rectal perforation was not related to the siui apogee 2300 device.
 
Event or Problem Description
On (b)(6) 2026, a male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept became aware that, post-aquablation therapy, the patient experienced rectal perforation.During focal bladder neck cautery (fbnc), the treating surgeon advanced the resection beyond the intended treatment area into the mid-prostate.The positioning and angulation of the trus probe may have contributed to this event.A small rectal tear was identified during the procedure, and the trus probe was visualized on cystoscopy.The surgeon noted that the patient's anatomy was inherently weak and had thin prostatic tissue in the mid-prostate region, which may have increased the risk of this occurrence.No additional surgeries or interventions were required following the aquablation procedure.The decision was made to manage the perforation conservatively, with prolonged catheterization and an extended inpatient stay for monitoring on the ward.The patient is reported to be doing well.The surgeon does not attribute the rectal perforation to the aquablation therapy or device itself.No device malfunction was reported during this event.

Brand Name
APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM
Common Device Name
ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Manufacturer (Section D)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT
77 jinsha road
shantou, guangdong 51504 1
CN  515041
MDR Report Key24852492
Report Number3012977056-2026-00073
Device Sequence Number21039166
Product Code IYN
UDI-Device Identifier06938396423001
UDI-Public0106938396423001
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2026
Report Date (Section F) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAPOGEE 2300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/07/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale
Date Report Sent to FDA04/07/2026